Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 301, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 20, 2012, 10:35 AM CST for 4 counties in Alabama. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 20, 2012, 10:35 AM CST (16:35 UTC)
- Expired
- Dec 20, 2012, 11:15 AM CST
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Elmore County, AL, Lowndes County, AL, Montgomery County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 11:05 AM CST | TSTM WND DMG | 4 Ne Emerald Mountain, AL | A LARGE TREE FELL ACROSS WARE RD NEAR FRIENDSHIP. CREWS WERE DISPATCHED TO CLEAR THE ROADWAY. |
| Dec 20, 11:05 AM CST | TSTM WND DMG | Pike Road, AL | TREES REPORTED DOWN IN THE PIKE ROAD COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 20, 4:23 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 574 m²/s²
- 0-3 km storm-relative helicity
- 705 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
525
WUUS54 KBMX 201635
SVRBMX
ALC001-051-085-101-201715-
/O.NEW.KBMX.SV.W.0301.121220T1635Z-121220T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1035 AM CST THU DEC 20 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN AUTAUGA COUNTY IN ALABAMA...
SOUTHERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
EASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 1115 AM CST
* AT 1033 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LOWNDESBORO TO HAYNEVILLE TO 5 MILES SOUTH OF BEECHWOOD...AND
MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...MONTGOMERY...MILLBROOK...WETUMPKA...CANTELOUS...
AUTAUGA COUNTY AIRPORT...DANNELLY FIELD AND WOODCREST.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 147 THROUGH 181...
INTERSTATE 85 EXIT NUMBERS 1 THROUGH 16...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3196 8680 3223 8660 3238 8667 3267 8601
3265 8589 3250 8589 3248 8587 3245 8589
3245 8599 3243 8599 3242 8602 3234 8599
3234 8597 3228 8593 3227 8598 3217 8600
TIME...MOT...LOC 1635Z 246DEG 54KT 3235 8657 3227 8650
3218 8656 3206 8665
$$
MA2 follow-up statements
158
WWUS54 KBMX 201652
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1052 AM CST THU DEC 20 2012
ALC001-201701-
/O.CAN.KBMX.SV.W.0301.000000T0000Z-121220T1715Z/
AUTAUGA AL-
1052 AM CST THU DEC 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AUTAUGA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3201 8662 3224 8656 3237 8657 3234 8653
3234 8650 3240 8646 3241 8641 3249 8641
3266 8601 3265 8589 3250 8589 3248 8587
3245 8589 3245 8599 3242 8602 3233 8599
3228 8594 3227 8599 3217 8600
TIME...MOT...LOC 1651Z 246DEG 54KT 3245 8631 3237 8624
3228 8630 3209 8643
$$
ALC051-085-101-201715-
/O.CON.KBMX.SV.W.0301.000000T0000Z-121220T1715Z/
ELMORE AL-LOWNDES AL-MONTGOMERY AL-
1052 AM CST THU DEC 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY...
EASTERN LOWNDES AND SOUTHERN ELMORE COUNTIES UNTIL 1115 AM CST...
AT 1047 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HUNTER TO MONTGOMERY TO HOPE HULL TO DAVENPORT...MOVING
NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
WETUMPKA...BOB WOODRUFF LAKE...SNOWDOUN...PINEDALE...AUBURN
UNIVERSITY IN MONTGOMERY...BLUE RIDGE...EMERALD MOUNTAIN...
SPRAGUE...MOUNT MEIGS AND PIKE ROAD.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 147 THROUGH 181...
INTERSTATE 85 EXIT NUMBERS 1 THROUGH 16...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3201 8662 3224 8656 3237 8657 3234 8653
3234 8650 3240 8646 3241 8641 3249 8641
3266 8601 3265 8589 3250 8589 3248 8587
3245 8589 3245 8599 3242 8602 3233 8599
3228 8594 3227 8599 3217 8600
TIME...MOT...LOC 1651Z 246DEG 54KT 3245 8631 3237 8624
3228 8630 3209 8643
$$
5188
WWUS54 KBMX 201703
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 AM CST THU DEC 20 2012
ALC085-201713-
/O.CAN.KBMX.SV.W.0301.000000T0000Z-121220T1715Z/
LOWNDES AL-
1103 AM CST THU DEC 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOWNDES COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3207 8641 3224 8641 3228 8648 3234 8649
3240 8646 3242 8641 3249 8641 3266 8601
3265 8589 3250 8589 3248 8587 3245 8589
3245 8599 3242 8602 3233 8599 3228 8594
3226 8599 3217 8600
TIME...MOT...LOC 1703Z 254DEG 37KT 3244 8623 3236 8619
3227 8622 3208 8635
$$
ALC051-101-201715-
/O.CON.KBMX.SV.W.0301.000000T0000Z-121220T1715Z/
ELMORE AL-MONTGOMERY AL-
1103 AM CST THU DEC 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY AND
SOUTHERN ELMORE COUNTIES UNTIL 1115 AM CST...
AT 1101 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BOYLSTON TO AUBURN UNIVERSITY IN MONTGOMERY TO PINEDALE TO
DAVENPORT...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WETUMPKA...AUBURN UNIVERSITY IN MONTGOMERY...BLUE RIDGE...
SPRAGUE...MOUNT MEIGS...EMERALD MOUNTAIN...PIKE ROAD...WAUGH...
ECLECTIC AND KENT.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 164 THROUGH 181...
INTERSTATE 85 EXIT NUMBERS 1 THROUGH 16...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3207 8641 3224 8641 3228 8648 3234 8649
3240 8646 3242 8641 3249 8641 3266 8601
3265 8589 3250 8589 3248 8587 3245 8589
3245 8599 3242 8602 3233 8599 3228 8594
3226 8599 3217 8600
TIME...MOT...LOC 1703Z 254DEG 37KT 3244 8623 3236 8619
3227 8622 3208 8635
$$
5What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 7:49 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Dec 20, 7:49 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 749 AM CST THU DEC 20 2012 .UPDATE...MESOSCALE UPDATE. 13Z SURFACE MESOANALYSIS REVEALS NOTHING OUT OF THE ORDINARY -- PRETTY MUCH A TEXT BOOK SURFACE PRESSURE PATTERN ASSOCIATED WITH THE COLD FRONT AND BIG SURFACE LOW OVER IL. INSTABILITY PARAMETERS ON SPC'S PAGE SUGGEST A LACK OF SURFACE BASED INSTABILITY IN THE BMX COUNTY WARNING AREA. WHAT VERY LITTLE SBCAPE THERE IS AT THIS TIME IS LIMITED TO FAR SOUTH MS AND SOUTHWEST AL. OTHER COMPOSITE INDICES OFF THE SPC MESOANALYSIS ALSO SUPPORT THE THOUGHT THAT THE BEST CHANCES OF SURFACE-BASED CELLULAR STORMS FOR NOW IS SOUTH OF THE BMX CWA. HAVING SAID THAT...LOW LEVEL WINDS ARE FAIRLY STOUT AND THE MID/UPPER 60S DEWPOINTS AS FAR NORTH AS MEI ARE A BIT CONCERNING. ADVECTION OF THAT WARM AND MOIST AIR FROM THE SOUTH WILL CONTINUE THROUGH THE REST OF THE MORNING...AND OUR SOUTHERN COUNTIES COULD SEE SOME INCREASINGLY SURFACE-BASED INFLOWS DURING THE NEXT 2-3 HOURS. THERE IS PLENTY OF SHEAR TO HELP ORGANIZE ANY UPDRAFTS THAT ARE ABLE TO BECOME SUSTAINED. THE AREA WE WILL HAVE TO WATCH CLOSELY IS FROM LINDEN EASTWARD TO SELMA AND MONTGOMERY...PERHAPS EVENTUALLY EASTWARD FROM THERE TO THE STATE LINE. BOTTOM LINE FOR THE BMX CWA IS TO EXPECT MAINLY SEVERE THUNDERSTORM WARNINGS (AT MOST) ASSOCIATED WITH THE ADVANCING LINE OF CONVECTION...WHILE WATCHING FOR INCREASED SURFACE-BASED INSTABILITY THAT MAY EVENTUALLY LEAD TO A HIGHER TORNADO THREAT. && .DISCUSSION... (NON-SHORT TERM PORTION OF PREVIOUSLY ISSUED DISCUSSION). THE STRONGEST GRADIENT WINDS WILL BE BEHIND THE FRONT...WITH SUSTAINED WEST WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH. ALSO...AREAS IN NORTHEAST ALABAMA WITH ELEVATIONS ABOVE 1200 FEET AGL WILL EXPERIENCE STRONG SOUTH PRE-FRONTAL WINDS THIS MORNING...WITH SUSTAINED SPEEDS OF 30-40 MPH AND GUSTS UP TO 50 MPH. THE RAIN SHOULD END QUICKLY AFTER FRONTAL PASSAGE...WITH ALL THE RAIN OUT OF CENTRAL ALABAMA BY SUNSET TODAY. SKIES WILL ALSO CLEAR RAPIDLY BEHIND FRONT AS THE SURFACE LOW WILL LIFT WELL NORTHEAST OF ALABAMA...AND LIMIT POTENTIAL FOR WRAP AROUND LOW CLOUDS. SURFACE WINDS WILL STAY IN THE 10-20 MPH RANGE TONIGHT WITH GUSTS TO 30 MPH. COMBINED WITH TEMPERATURES FALLING INTO THE UPPER 20S TO LOWER 30S...WIND CHILL VALUES WILL DROP INTO THE UPPER TEENS TO LOWER 20S TOWARDS SUNRISE FRIDAY. FRIDAY WILL BE COLD WITH HIGHS ONLY IN THE 40S FOR AREAS NORTH OF I-20. SURFACE WINDS WILL ALSO INCREASE AGAIN DURING THE DAY... WITH SPEEDS IN THE 15 TO 25 MPH RANGE. A GRADUAL WARMING TREND OVER THE WEEKEND AS THE SURFACE RIDGE MOVES OFF TO THE EAST. THE MODELS ARE HINTING AT A RAPID RETURN OF LOW LEVEL MOISTURE ON SUNDAY WITH SHOWERS DEVELOPING ALONG THE MISSISSIPPI RIVER AND SPREADING NORTHEAST INTO NORTH ALABAMA. FOR NOW...WILL HOLD OFF ANY RAIN UNTIL SUNDAY NIGHT. AS SOUTHERLY LOW LEVEL FLOW RETURNS ON MONDAY...A WARM FRONT OR FRONTAL BOUNDARY WILL SET-UP FROM EAST TEXAS TO NORTH ALABAMA. THE MODELS CONTINUE TO STRUGGLE WITH THE TIMING OF THE INITIAL SHORT WAVE TROF. THE ECMWF MODEL IS NOW MUCH QUICKER IN DEVELOPING A SURFACE LOW OVER TEXAS. CHANCE POPS WERE ALREADY IN THE FORECAST FOR MONDAY AND TUESDAY...AND WILL LEAVE FORECAST FOR THESE TWO DAYS UNCHANGED AT THIS TIME. THE ACTIVE WEATHER PATTERN CONTINUES INTO THE EXTENDED FORECAST. ANOTHER POTENT STORM SYSTEM WILL AFFECT CENTRAL ALABAMA JUST AFTER CHRISTMAS IN THE WEDNESDAY OR THURSDAY TIME FRAME. THE GFS/ECMWF AND ASSOCIATED ENSEMBLE GUIDANCE HAVE BEEN FAIR ON THE DEVELOPMENT AND EVOLUTION OF THIS SYSTEM THE PAST SEVERAL DAYS. THE GFS HAD ONE RUN YESTERDAY WHERE IT CHANGED BUT IT IS RIGHT BACK IN LINE NOW. THE MAIN CONCERN BETWEEN MODELS IS THE TIMING LATITUDE OF THE DEVELOPING UPPER SYSTEM. THE TIMING OF THE CENTRAL ALABAMA IMPACTS HAS BEEN JUMPING AROUND BETWEEN WEDNESDAY THE 26 AND THURSDAY THE 27. I HAVE BEEN IMPRESSED WITH THE GENERALLY CONSENSUS OF THE INSTABILITY PARAMETERS AHEAD OF THIS APPROACHING FRONT. IF THESE PARAMETERS VERIFIED...WE WOULD BE LOOKING AT A DECENT SEVERE WEATHER THREAT. IN ADDITION...COLD AIR IS LURKING AROUND. THE GFS MODEL JUMP YESTERDAY DUG THE UPPER SYSTEM MUCH FARTHER SOUTH AND BROUGHT THE COLD AIR DOWN. AT THIS TIME...WILL NOT MENTION THIS SYSTEM IN THE HAZARDOUS OUTLOOK. WILL WAIT ANOTHER RUN OR TWO AND SEE IF THIS CONTINUITY CONTINUES. THIS IS A BUSY TRAVEL PERIOD JUST AFTER CHRISTMAS AND THERE WILL BE A THREAT OF SEVERE AND WINTER WEATHER WITHIN A FEW HUNDRED MILES OF CENTRAL ALABAMA. STAY TUNED TO THIS DEVELOPING WEATHER SCENARIO CLOSELY AS WE MOVE THROUGH THE NEXT 7 DAYS. 58/75 && .AVIATION... 12Z TAF DISCUSSION. COLD FRONT CURRENTLY NEARING THE MS RIVER WITH PREFRONTAL LINE OF SHOWERS AND ISOLATED TSRA ADVANCING RAPIDLY EASTWARD ACROSS MS. IN ADVANCE OF THESE FEATURES WIDESPREAD MVFR CIGS AND SCATTERED TO NUMEROUS SHRA HAVE OVERSPREAD MOST OF THE AREA...WITH IFR CIGS GRADUALLY WORKING NORTHWARD TOWARD AREA. LOOK FOR MVFR CONDITIONS TO PREVAIL UNTIL AFTER FRONTAL PASSAGE WITH BRIEF IFR CONDITIONS... ESPECIALLY IN PASSING SHOWERS. PRIMARY PREFRONTAL LINE OF SHRA/TSRA EXPECTED TO REACH TCL AROUND 14Z...BHM AND EET AROUND 15Z...ANB AND MGM 16Z-17Z TIME FRAME...AND TOI AROUND 18Z. HOWEVER...WESTERLY WIND SHIFT ASSOCIATED WITH COLD FRONT SHOULD LAG BEHIND LINE OF SHRA/TSRA BY 3 HOURS OR SO. LOW LEVEL WIND SHEAR IS GOING TO BE A CONCERN AHEAD OF THE COLD FRONT AS THE LOW LEVEL JET OF 45-55 KT PERSISTS THROUGH THE MORNING HOURS. AFTER THE FRONTAL PASSAGE EXPECT WESTERLY WINDS TO PICK UP CONSIDERABLY AT THE SURFACE...WITH SUSTAINED SPEEDS OF 20 KNOTS AND GUSTS TO WELL OVER 30 KNOTS AT TIMES PREVAILING THROUGH THE AFTERNOON. WINDS SHOULD DIMINISH AFTER 00Z BUT STILL REMAIN BRISK GENERALLY IN THE 10 TO 20 KNOT RANGE THROUGH THE REMAINDER OF THE PERIOD. 41 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT... BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE... HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO... MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH... RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Dec 20, 10:09 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1009 AM CST THU DEC 20 2012 ALZ011>015-017>050-211600- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1009 AM CST THU DEC 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A SEVERE THUNDERSTORM AND ISOLATED TORNADO THREAT WILL CONTINUE UNTIL AROUND NOON FROM THE CITIES OF ANNISTON...SYLACAUGA... PRATTVILLE...AND FORT DEPOSIT...EASTWARD TO THE GEORGIA STATE LINE. EVEN OUTSIDE OF SHOWER AND THUNDERSTORM AREAS...WINDS MAY GUST AT TIMES ABOVE 30 MPH. THESE GUSTY WINDS ARE EXPECTED TO LAST UNTIL AROUND 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH NOON TODAY.
In the hours before
Special weather statement, Dec 20, 8:47 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
847 AM CST THU DEC 20 2012
ALZ032>035-039>042-201530-
AUTAUGA AL-BIBB AL-CHILTON AL-DALLAS AL-HALE AL-LOWNDES AL-MARENGO
AL-PERRY AL-
847 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUTAUGA...PERRY...EASTERN
MARENGO...NORTHWESTERN LOWNDES...SOUTHEASTERN HALE...DALLAS...
SOUTHWESTERN CHILTON AND SOUTHERN BIBB COUNTIES UNTIL 930 AM CST...
AT 844 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MERTZ TO NEWBERN TO
MILLER...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
UNIONTOWN...
MARION...
BRENT...
VALLEY GRANDE...
SELMA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3208 8721 3219 8733 3219 8736 3226 8745
3225 8752 3213 8753 3213 8761 3211 8762
3212 8786 3253 8760 3294 8738 3293 8666
3247 8674 3206 8687
TIME...MOT...LOC 1447Z 273DEG 28KT 3286 8731 3253 8749
3220 8770
56Special weather statement, Dec 20, 9:09 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
909 AM CST THU DEC 20 2012
ALZ017-024>027-034>036-201600-
BIBB AL-BLOUNT AL-CHILTON AL-COOSA AL-JEFFERSON AL-SHELBY AL-ST.
CLAIR AL-TALLADEGA AL-
909 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TALLADEGA...SHELBY...ST.
CLAIR...EASTERN JEFFERSON...WESTERN COOSA...NORTHERN CHILTON...
EASTERN BIBB AND SOUTHEASTERN BLOUNT COUNTIES UNTIL 1000 AM CST...
AT 907 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOCUST FORK TO TARRANT TO
VESTAVIA HILLS TO TALLADEGA NATIONAL FOREST...AND MOVING NORTHEAST AT
50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MOUNTAIN BROOK...
CLEVELAND...
PELHAM...
ALABASTER...
IRONDALE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3412 8633 3394 8637 3394 8633 3399 8628
3397 8625 3399 8619 3390 8614 3391 8611
3386 8610 3386 8606 3377 8605 3370 8615
3367 8609 3283 8638 3282 8702 3284 8702
3283 8713 3337 8691 3356 8689 3394 8669
TIME...MOT...LOC 1509Z 242DEG 50KT 3392 8659 3360 8675
3343 8677 3295 8698
MASpecial weather statement, Dec 20, 9:28 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
928 AM CST THU DEC 20 2012
ALZ035-040>042-201615-
AUTAUGA AL-CHILTON AL-DALLAS AL-LOWNDES AL-
928 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...LOWNDES...DALLAS AND
SOUTHERN CHILTON COUNTIES UNTIL 1015 AM CST...
AT 926 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAWLEY TO PAUL M GRIST
STATE PARK TO DALLAS COUNTY HORSE ARENA TO FIVE POINTS...AND MOVING
EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SELMA...
SELMONT-WEST SELMONT...
CLANTON...
MOSSES...
PRATTVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3196 8685 3204 8687 3204 8718 3216 8730
3254 8708 3257 8708 3260 8704 3283 8702
3285 8646 3282 8646 3275 8637 3275 8641
3248 8641 3237 8647 3236 8649 3233 8648
3196 8664
TIME...MOT...LOC 1529Z 264DEG 37KT 3283 8690 3258 8695
3237 8707 3221 8722
5Local storm report, Dec 20, 9:55 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
955 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM TSTM WND DMG FAYETTE 33.69N 87.83W
12/20/2012 FAYETTE AL LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 102 AND ON HIGHWAY 18E JUST
NORTH OF FAYETTE.
&&Special weather statement, Dec 20, 9:57 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
957 AM CST THU DEC 20 2012
ALZ019-026>028-035>037-201645-
CALHOUN AL-CHILTON AL-CLAY AL-COOSA AL-ST. CLAIR AL-TALLADEGA
AL-TALLAPOOSA AL-
957 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALLAPOOSA...
TALLADEGA...EASTERN ST. CLAIR...COOSA...CLAY...EASTERN CHILTON AND
CALHOUN COUNTIES UNTIL 1045 AM CST...
AT 954 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RAGLAND TO CHILDERSBURG TO
CLANTON...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SYLACAUGA...
WEOGUFKA...
TALLADEGA...
STEWARTVILLE...
ROCKFORD...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3389 8553 3387 8564 3381 8559 3377 8564
3363 8565 3347 8589 3347 8579 3350 8576
3349 8564 3331 8564 3285 8577 3282 8664
3330 8636 3391 8615 3384 8605 3392 8597
3391 8590 3395 8588 3396 8553 3395 8553
TIME...MOT...LOC 1558Z 244DEG 47KT 3382 8609 3329 8629
3287 8649
5Special weather statement, Dec 20, 10:13 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1013 AM CST THU DEC 20 2012
ALZ036-040>044-201700-
AUTAUGA AL-COOSA AL-DALLAS AL-ELMORE AL-LOWNDES AL-MONTGOMERY AL-
1013 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AUTAUGA...MONTGOMERY...
LOWNDES...ELMORE...SOUTHEASTERN DALLAS AND SOUTHERN COOSA COUNTIES
UNTIL 1100 AM CST...
AT 1010 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARBURY TO WHITE HALL TO 8
MILES EAST OF SNOW HILL...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MOSSES...
PRATTVILLE...
HAYNEVILLE...
MILLBROOK...
EQUALITY...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3204 8687 3204 8694 3230 8686 3270 8657
3271 8641 3275 8637 3284 8646 3284 8601
3275 8601 3274 8588 3249 8588 3242 8602
3228 8592 3225 8600 3198 8600 3198 8631
3205 8631 3205 8639 3198 8640 3198 8686
TIME...MOT...LOC 1613Z 263DEG 38KT 3273 8638 3230 8673
3205 8685
5The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 9:04 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 23 hr |
| Dec 20, 6:26 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion | 64 min |
| Dec 20, 6:46 AM CST | Special Weather Statement | BMX | Greene, Pickens, Sumter | 59 min |
| Dec 20, 6:56 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 49 min |
| Dec 20, 7:03 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 57 min |
| Dec 20, 7:35 AM CST | Special Weather Statement | BMX | Walker, Winston | 55 min |
| Dec 20, 7:45 AM CST | Special Weather Statement | BMX | Greene, Hale, Tuscaloosa | 45 min |
| Dec 20, 8:21 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Dallas | 24 min |
| Dec 20, 8:25 AM CST | Special Weather Statement | BMX | Bibb, Blount, Jefferson, Shelby | 50 min |
| Dec 20, 8:47 AM CST | Special Weather Statement | BMX | Chilton, Dallas, Perry | 43 min |
| Dec 20, 9:09 AM CST | Special Weather Statement | BMX | Blount, Chilton, St. Clair, Shelby | 51 min |
| Dec 20, 9:28 AM CST | Special Weather Statement | BMX | Autauga, Dallas, Lowndes | 47 min |
| Dec 20, 9:57 AM CST | Special Weather Statement | BMX | Calhoun, Clay, Coosa, Talladega, Tallapoosa | 48 min |
| Dec 20, 10:13 AM CST | Special Weather Statement | BMX | Autauga, Elmore, Lowndes, Montgomery | 47 min |
| Dec 20, 10:43 AM CST | Special Weather Statement | BMX | Chambers, Clay, Cleburne, Randolph, Tallapoosa | 47 min |
| Dec 20, 11:13 AM CST | Special Weather Statement | BMX | Bullock, Lee, Macon, Montgomery | 47 min |
| Dec 20, 11:56 AM CST | Special Weather Statement | BMX | Barbour, Bullock, Lee, Pike, Russell | 64 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.